MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUSTAT; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUSTAT; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-6110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during stapedectomy surgical procedure, the fiber tip broke and started firing from the side instead of the tip, charring (burn) the incus.The physician looked under the microscope and observed that the fiber was at about a 45 degree angle.The fiber was exchanged, and the procedure was completed with a second fiber.There were no further patient complications and no injury to the staff.The physician and the staff were wearing the safety glasses.It is unknown if treatment was administered to the patient due to the event.
 
Additional Manufacturer Narrative
The device history record (dhr) confirmed that the devices met all material, assembly and performance specifications.Visual examination with magnification identified that the fiber tip was fractured and the fiber body was bent.Based on the fiber cap fracture, the reported fiber tip break was confirmed.A review of the product labeling determined that the product instructions for use (ifu) includes appropriate warnings for the reported and observed issues.It is likely that during use of the fiber there may have been inadvertent tissue contact and excessive manipulation or bending applied to the fiber, resulting in the fiber tip fracture and bent of the fiber body.Based on the analysis results, an evaluation conclusion code of unintended use error caused or contributed to event was assigned to this investigation.
 
Event or Problem Description

Brand Name
ACCUSTAT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10886410
Report Number2937094-2020-00999
Device Sequence Number19654389
Product Code GEX
UDI-Device Identifier00878953000121
UDI-Public00878953000121
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K924644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number0010-6110
Device Catalogue Number0010-6110
Device Lot Number0023718633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;